Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Cortisone Injection causing more pain

Posted by Becky on 4/09/02 at 12:54 (078936)

Hello -
After ten months of PT and stretching and everything else (bsides night splint) I recieved a shot in my left heal. That was yesterday, today I can not stand on my foot, and the pain is still radiating through my arch. It kept me up all night. I did feel numbness the first couple of hours after the shot. Is this normal? I keep hearing everyone say 'instant relief'... how instant is it supose to be? I am very upset about this and feel like my doctor has left me in the dark. One symptom that I no longer experience, however I use to is waking up in the mornign and not being able to walk, thsi makes me think that the problem has turned into something else, because now the pain comes when I stand on my feet too long, it starts after 5 minutes then throbs the rest of the day. Any advice??? I appreciate it VERY MUCH :)

Re: Cortisone Injection causing more pain

Dr. Zuckerman on 4/09/02 at 13:33 (078937)

This is a steriod reaction It can last up to one week. Ice twic daily and rest will help you. Call you doctor and see if he will see you

Re: Cortisone Injection causing more pain

Nicole K. on 4/10/02 at 14:34 (079094)

I had this same problem the last time I had cortisone shots (plural because they were in both feet). I was fine the first night because I was numb; but then I was in excruciating pain. I could barely walk for 2 weeks. Following this episode I had/ am having PT, wearing a cam walker, and taking Vicodin.

Re: Cortisone Injection causing more pain

Dr. Zuckerman on 4/09/02 at 13:33 (078937)

This is a steriod reaction It can last up to one week. Ice twic daily and rest will help you. Call you doctor and see if he will see you

Re: Cortisone Injection causing more pain

Nicole K. on 4/10/02 at 14:34 (079094)

I had this same problem the last time I had cortisone shots (plural because they were in both feet). I was fine the first night because I was numb; but then I was in excruciating pain. I could barely walk for 2 weeks. Following this episode I had/ am having PT, wearing a cam walker, and taking Vicodin.